Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 11, 2014, 3:12 PM CDT for 18 counties in South Dakota. It took effect at May 12, 2014, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 3:12 PM CDT (20:12 UTC)
- In effect from
- May 12, 2014, 9:00 AM CDT
- Expired
- May 12, 2014, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS73 KABR 112012 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 312 PM CDT SUN MAY 11 2014 ...STRONG NORTHWEST WINDS MONDAY... SDZ003>006-009-010-015>018-033>037-045-048-051-120900- /O.NEW.KABR.WI.Y.0020.140512T1400Z-140513T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 312 PM CDT SUN MAY 11 2014 /212 PM MDT SUN MAY 11 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND WILL REMAIN STRONG AND GUSTY THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
3 follow-up statements
288 WWUS73 KABR 120857 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 357 AM CDT MON MAY 12 2014 ...STRONG NORTHWEST WINDS TODAY... SDZ003>006-009-010-015>018-033>037-045-048-051-122100- /O.CON.KABR.WI.Y.0020.140512T1400Z-140513T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 357 AM CDT MON MAY 12 2014 /257 AM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...WINDS WILL STEADILY INCREASE THIS MORNING AND WILL REMAIN GUSTY THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
979 WWUS73 KABR 121942 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 242 PM CDT MON MAY 12 2014 ...STRONG NORTHWEST WINDS THROUGH EARLY EVENING... SDZ003>006-009-010-015>018-033>037-045-048-051-130000- /O.CON.KABR.WI.Y.0020.000000T0000Z-140513T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 242 PM CDT MON MAY 12 2014 /142 PM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...WINDS WILL REMAIN GUSTY THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
615 WWUS73 KABR 130004 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 704 PM CDT MON MAY 12 2014 ...WIND ADVISORY EXPIRES... .STRONG WINDS HAVE DIMINISHED EARLY THIS EVENING. SDZ003>006-009-010-015>018-033>037-045-048-051-130115- /O.EXP.KABR.WI.Y.0020.000000T0000Z-140513T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 704 PM CDT MON MAY 12 2014 /604 PM MDT MON MAY 12 2014/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AS NORTHWEST WINDS HAVE DIMINISHED. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 11, 12:49 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 11, 12:49 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1249 PM CDT SUN MAY 11 2014 .UPDATE... 18Z AVIATION FORECAST DISCUSSION UPDATED BELOW. DESPITE CLOUD COVER...WARM AIR ADVECTION IS STRONG ENOUGH TO ALLOW FOR ALMOST ALL TEMPERATURES TO RISE INTO THE 50S ALREADY THIS MORNING. WHILE THE DIURNAL TREND WILL BE SLOW THIS AFTERNOON...STILL INCREASED HIGH TEMPERATURES BY AT LEAST 5 DEGREES ACROSS THE REGION. THE BAND OF PRECIPITATION ALSO CONTINUES ITS SLOW TRACK NORTHWARD...AND MODELS CONTINUE TO SHOW INCREASED FORCING...AND THEREFORE AN INCREASE IN INTENSITY AND AREAL COVERAGE OF RAIN SHOWERS THIS AFTERNOON AND TONIGHT. THE PROGRESSION IS JUST SLIGHTLY SLOWER THAN PREVIOUS MODEL RUNS...SO ADJUSTED THE TIMING WITH THE MORNING UPDATE. WINDS ARE ALSO INCREASING MORE QUICKLY THAN INITIALLY EXPECTED...AND GUSTS ACROSS WESTERN SOUTH DAKOTA ARE ALREADY IN THE 30 MPH RANGE...SO UPPED WIND SPEEDS THIS AFTERNOON AND THROUGH THE DAY MONDAY. && .PREVIOUS DISCUSSION... .SHORT TERM...THROUGH TUESDAY INITIAL WAVE OF PRECIPITATION HAS ALREADY DEVELOPED OVER NORTHERN NEBRASKA/SOUTHERN SOUTH DAKOTA. MODELS DEPICT VERY STRONG LIFT...30 MICROBARS PEAK WITHIN THE COLUMN...AS THIS FEATURE LIFTS NORTHEAST THROUGH THE DAY. SPECIFIC HUMIDITY VALUES TOP 6 G/KG DURING THIS TIMEFRAME...AND ALTHOUGH THE COMBINATION OF LIFT/MOISTURE SUGGESTS HEAVY RAIN POTENTIAL...SREF PROBABILITIES ARE LESS THEN 50 PERCENT FOR SEEING A HALF INCH ACCUMULATION. AS FOR TODAYS TEMPERATURES...WEAK COLD ADVECTION UNDER CLOUD COVER/PRECIPITATION SUGGESTS LIMITED DIURNAL RANGE...SO BASED HIGHS MAINLY ON CURRENT READINGS. THE EXCEPTION IS THE FAR EAST WHERE WARM ADVECTION IS ONGOING. A SECOND WAVE LIFTS NORTH ALONG THE BAROCLINIC ZONE. REGIONAL PROFILES REMAIN SATURATED...WITH DRIZZLE OR LIGHT RAIN CONTINUING DURING THE INTERLUDE. THIS WAVE LIFTS OUT OF THE CWA MID DAY MONDAY...AFTER WHICH POINT DRIER AIR UNDERCUTS THE SYSTEM. INCLUDED MENTION OF SNOW FOR FAR WESTERN CWA...BUT WITHOUT ANY ACCUMULATION AS THE LOSS OF LIFT OCCURS SIMULTANEOUSLY WITH THIS DRY AIR ADVECTION AND SHIFT IN PROFILES TO SUPPORT SNOW. SOMETHING TO WATCH HOWEVER AS THE SREF PROBABILITY FOR ACCUMULATION HINTS AT SOME POTENTIAL IN WESTERN JONES COUNTY AND THE 00Z GFS/06Z NAM PRODUCE SOME MEASURABLE ACCUMULATIONS INTO JONES AND LYMAN...THEN UP WEST OF THE JAMES VALLEY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NOT MUCH HAS CHANGED IN THE OUT PERIODS IN 24 HOURS. MODELS STILL PROG NORTHWEST FLOW AND STILL PROG ANOMALOUSLY COLD AIRMASS ESTABLISHMENT TUESDAY NIGHT THROUGH FRIDAY...WITH SOME MODERATION POSSIBLE OVER THE WEEKEND AS HEIGHTS AND TEMPS ALOFT BEGIN TO INCREASE. POPS REMAIN RATHER SCANT THROUGH THE PERIOD AS NORTHWEST FLOW SHOULD DRY THINGS OUT SUBSTANTIALLY /PWATS PROGGED TO DROP TO 0.25 INCHES OR LESS WEDNESDAY THROUGH FRIDAY/. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A STRONG SURFACE LOW PRESSURE AREA IN THE CENTRAL PLAINS TODAY WILL MOVE QUICKLY NORTHEAST THROUGH THE NIGHT AND MONDAY AND BE IN NORTHERN WISCONSIN ON MONDAY EVENING. WITH THE DEEP LAYER LIFT AND MOISTURE WITH THIS SYSTEM....WIDESPREAD LIGHT RAIN SHOWERS ARE EXPECTED TO DEVELOP AT ALL TAF LOCATIONS TODAY AND CONTINUE THROUGH TONIGHT AND MONDAY. VISIBILITIES COULD DROP TO 5 MILES OR LESS AT TIMES. OTHERWISE...MAINLY IFR/MVFR CEILINGS ARE EXPECTED THROUGH MONDAY MORNING AT ALL LOCATIONS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SERR SHORT TERM...CONNELLY LONG TERM...DORN AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 11, 4:00 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CDT SUN MAY 11 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 400 AM CDT SUN MAY 11 2014 /300 AM MDT SUN MAY 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.